New Mexico, 2014Drought in New Mexico, December 1 to 31, 2014
December 1 to 31, 2014 · NWS EPZ · 3 events in 3 counties and zones
Slightly below normal precipitation for the month of December brought no drought relief to the portions of the Gila Region previously in Severe(D2) drought.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slightly below normal precipitation for the month of December brought no drought relief to the portions of the Gila Region previously in Severe(D2) drought.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Nov 30, 1:48 PM MST, 10 hours 12 minutes earlier.
Area forecast discussion, Nov 30, 1:48 PM MST, 10 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
148 PM MST SUN NOV 30 2014
.SYNOPSIS...
A COLD FRONT WILL PUSH INTO THE REGION MONDAY FROM THE EAST AND
DROP TEMPERATURES BACK TO AROUND NORMAL FOR A COUPLE OF DAYS. NO
OTHER SIGNIFICANT WEATHER IS EXPECTED WITH THIS FRONT AS THE
ATMOSPHERE WILL REMAIN RATHER DRY. THIS WILL CHANGE HOWEVER AS THE
WEEK PROGRESS WITH MOISTURE LEVELS AND CLOUD COVER INCREASING LATE
TUESDAY. THERE WILL BE A CHANCE FOR SOME MOUNTAIN SHOWERS
WEDNESDAY AND THURSDAY AS WEAK DISTURBANCES ALOFT PASS BY. A
STRONGER UPPER DISTURBANCE WILL ARRIVE OVER THE WEEKEND BRINGING A
MUCH BETTER CHANCE OF PRECIPITATION TO THE BORDERLAND BEGINNING
SATURDAY.
&&
.DISCUSSION...
A WEAK DISTURBANCE WILL CROSS JUST NORTH OF THE REGION IN THE
SOUTHWEST FLOW ALOFT OVERNIGHT BRINGING WITH IT NOTHING MORE THAN
PASSING HIGH CLOUDS AS THE LOWER AND MIDDLE PARTS OF THE
ATMOSPHERE REMAIN VERY DRY. MEANWHILE A BACK DOOR COLD FRONT
CONTINUES TO WORK ITS WAY DOWN THE PLAINS STATES AND LOOKS TO
REACH THE RIO GRANDE VALLEY BEFORE MIDDAY MONDAY. MODEL SOUNDINGS
CONTINUE TO INDICATE THAT THE COLD AIR BEHIND THE FRONT WILL BE
VERY SHALLOW AND WILL ONLY MANAGE TO DROP TEMPS ABOUT 8 TO 10
DEGREES. THIS MEANS THAT WE WILL ONLY COOL TO AROUND NORMAL FOR
MONDAY AND TUESDAY BEFORE THE DEEPER WEST AND SOUTHWESTERLY FLOW
MANAGES TO ERODE AWAY THE COLDER AIR MASS AND PUSH TEMPS BACK UP A
FEW DEGREES ABOVE AVERAGE.
IN THE MEDIUM TO LONG RANGE WE ARE FINALLY STARTING TO SEE BETTER
AGREEMENT BETWEEN THE OPERATIONAL MODELS AS OF THE 12Z RUN. THE
MAIN FEATURE INITIALLY WILL BE A FAIRLY STRONG UPPER LOW OVER THE
EASTERN PACIFIC THAT IS FORECAST TO SHEAR OPEN INTO A WAVE AS IT
REACHES THE CALIFORNIA COAST BY WEDNESDAY. HOWEVER BEFORE IT DOES
SO 700MB ANALYSIS FROM BOTH THE GFS AND THE ECMWF INDICATE STRONG
45 TO 50 KNOT FLOW AROUND THE BASE OF THE UPPER LOW DRAWING UP
QUITE A BIT OF SUBTROPICAL MOISTURE INTO SOUTHERN CALIFORNIA AND
WESTERN ARIZONA DURING THE DAY TUESDAY. THIS PLUME OF MOISTURE
WILL THEN GET CARRIED EASTWARD TOWARDS NEW MEXICO TUESDAY NIGHT
AND WEDNESDAY AS DEEP WESTERLY FLOW RESUMES. WHILE THE MODELS DO
DIFFER A BIT WHEN IT COMES TO TIMING AND STRENGTH OF ANY IMPULSES
EMBEDDED WITHIN THE SOUTHERN BRANCH OF THE JET STREAM...THERE IS
STILL THE POSSIBILITY OF SOME SHOWERS DEVELOPING WEDNESDAY THROUGH
THURSDAY WITH AN EMPHASIS BEING PLACED ON THE HIGHER TERRAIN OF
THE GILA AND SACRAMENTOS WHERE OROGRAPHIC LIFT WILL BE IN PLAY.
HONESTLY DYNAMICS DO NOT LOOK VERY IMPRESSIVE ON ANY OF THE MODELS
DURING THIS TIME FRAME. HOWEVER THAT WILL CHANGE BY THE WEEKEND
WHEN A STRONGER AND DEEPER UPPER TROUGH WILL CROSS THE REGION. IT
APPEARS THAT MOST AREAS WILL SEE A CHANCE FOR SOME TYPE OF
PRECIPITATION SATURDAY INTO SUNDAY WITH MOUNTAIN SNOW LEVELS
DROPPING TO BETWEEN 8000 AND 9000 FEET OVER THE WEEKEND.
&&
.AVIATION...VALID 01/00Z - 02/00Z...
SCT-BKN HIGH CLOUDS WILL MOVE ACROSS THE AREA THIS AFTERNOON/
EVENING...WITH CLEARING SKIES EXPECTED AROUND MIDNIGHT. WESTERLY
WINDS AGAIN A LITTLE BREEZY THIS AFTERNOON WITH PEAK GUSTS AROUND
18-23 KNOTS DURING PEAK MIXING. HIGH LEVEL MOISTURE WILL BEGIN
STREAMING IN AGAIN MONDAY MORNING WITH INCREASING HIGH CLOUDS
AGAIN...WHILE A SHALLOW BACKDOOR COLD FRONT PUSHES IN FROM THE EAST.
EXPECT FROPA WITH ESE WINDS AT KELP AROUND 15Z...AND NORTH TO NE
WINDS AT TCS AND DMN. KLRU MAY INITIALLY GO NORTH...BUT EVENTUALLY
LIGHT SE BY AFTERNOON. EXPECT GUSTY WINDS AND TURBULENCE ON DOWNWIND
OF AREA MOUNTAIN RANGES THROUGH THE DAY.
&&
.FIRE WEATHER...
A BACKDOOR COLD FRONT WILL MOVE INTO THE AREA LATE TOMORROW
MORNING...REACHING THE RIO GRANDE BEFORE NOON AND THE CONTINENTAL
DIVIDE AROUND MIDDAY. MAX TEMPS WILL RANGE FROM ABOUT 5 DEGREES
BELOW NORMAL IN EASTERN AREAS TO 5 ABOVE IN FAR SW NEW MEXICO...WITH
TEMPS NEAR NORMAL AREA-WIDE ON TUESDAY. AN UPPER LEVEL DISTURBANCE
WILL BRING RAIN TO SOUTHERN CA AND MUCH OF AZ TUE/WED...AND SOME
ISOLATED SHOWERS TO THE GILA WEDNESDAY. TEMPERATURES WILL WARM BACK
UP TO AROUND 5-8 DEGREES ABOVE NORMAL FOR THE MIDDLE OF THE WEEK...
WITH MORE UNSETTLED WEATHER AND POSSIBLE PRECIP NEXT WEEKEND FROM
ANOTHER UPPER DISTURBANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 42 64 37 63 44 / 0 0 0 0 0
SIERRA BLANCA 40 57 31 61 40 / 0 0 0 0 0
LAS CRUCES 37 65 34 60 41 / 0 0 0 0 0
ALAMOGORDO 37 64 34 62 41 / 0 0 0 0 0
CLOUDCROFT 31 46 32 51 34 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 35 64 35 60 40 / 0 0 0 0 0
SILVER CITY 35 63 34 59 40 / 0 0 0 0 10
DEMING 35 67 33 61 40 / 0 0 0 0 0
LORDSBURG 35 68 34 63 41 / 0 0 0 0 0
WEST EL PASO METRO 43 63 39 61 45 / 0 0 0 0 0
DELL CITY 36 53 29 62 40 / 0 0 0 0 0
FORT HANCOCK 40 63 33 67 41 / 0 0 0 0 0
LOMA LINDA 42 55 34 60 42 / 0 0 0 0 0
FABENS 39 64 33 65 41 / 0 0 0 0 0
SANTA TERESA 38 65 34 62 42 / 0 0 0 0 0
WHITE SANDS HQ 41 63 36 61 43 / 0 0 0 0 0
JORNADA RANGE 32 65 28 61 36 / 0 0 0 0 0
HATCH 34 67 33 61 38 / 0 0 0 0 0
COLUMBUS 37 65 36 61 43 / 0 0 0 0 0
OROGRANDE 39 61 33 62 43 / 0 0 0 0 0
MAYHILL 33 53 33 59 39 / 0 0 0 0 0
MESCALERO 32 55 31 56 36 / 0 0 0 0 0
TIMBERON 34 54 32 55 37 / 0 0 0 0 0
WINSTON 31 59 32 58 37 / 0 0 0 0 0
HILLSBORO 37 62 35 60 41 / 0 0 0 0 0
SPACEPORT 32 67 31 61 35 / 0 0 0 0 0
LAKE ROBERTS 31 62 31 60 37 / 0 0 0 0 10
HURLEY 33 63 32 60 39 / 0 0 0 0 0
CLIFF 30 68 30 64 37 / 0 0 0 0 10
MULE CREEK 26 67 26 63 31 / 0 0 0 0 10
FAYWOOD 36 63 35 59 41 / 0 0 0 0 0
ANIMAS 34 70 34 66 43 / 0 0 0 0 0
HACHITA 33 68 32 64 40 / 0 0 0 0 0
ANTELOPE WELLS 33 68 32 67 40 / 0 0 0 0 0
CLOVERDALE 35 71 36 67 43 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
LANEY/HARDIMAN
Hazardous weather outlook, Nov 30, 6:16 AM MST, 17 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
616 AM MST SUN NOV 30 2014
NMZ401>417-TXZ418>424-011330-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
616 AM MST SUN NOV 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DRY AND MILD
CONDITIONS WITH ABOVE NORMAL TEMPERATURES AND LIGHT AFTERNOON
BREEZES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE IS A SLIGHT
CHANCE OF SHOWERS FOR THE MOUNTAINS TUESDAY NIGHT AND WEDNESDAY.
MOSTLY RAIN IS EXPECTED WITH A RAIN SNOW MIX POSSIBLE ABOVE 8000
FEET. ANOTHER PACIFIC SYSTEM MAY BRING LOWLAND RAIN AND MOUNTAIN
SNOW TO THE STATE ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LUNDEEN
Drought, Upper Gila River Valley
- When
- December 1, 12:00 AM MST to December 31, 11:59 PM MST
- Where
- Upper Gila River Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.326, -108.548 (the zone’s center; the record gives no point)
Severe(D2) drought conditions continued across the region during the month of December. The Gila Hot Springs Cooperative Observer reported 1.00 inches of precipitation which was 0.30 inches below normal.
Drought, Southern Gila Highlands/Black Range
- When
- December 1, 12:00 AM MST to December 31, 11:59 PM MST
- Where
- Southern Gila Highlands/Black Range forecast zone
- Reported by
- Drought Monitor
The northern half of the zone remained in Severe(D2) drought through the month of December.
Drought, Southwest Desert/Lower Gila River Valley
- When
- December 1, 12:00 AM MST to December 31, 11:59 PM MST
- Where
- Southwest Desert/Lower Gila River Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.326, -108.548 (the zone’s center; the record gives no point)
Northern and eastern portions of the zone continued through the month of December. The Redrock Cooperative Observer reported 0.76 inches of precipitation which was 0.25 inches below normal.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Idaho, December 1, 20142 deaths · 1 event
- Drought in California, December 1 to 31, 2014$1.5 billion · 1 event
- Rip Current in Guam, December 1 to 2, 20141 death · 1 event
- Drought in Texas, December 1 to 31, 2014$164,000 · 24 events
- Hurricane in Guam, December 1 to 3, 2014$200,000 · 1 event
- Drought in Oklahoma, December 1 to 31, 201428 events
- Dense Fog in Illinois, December 1, 201419 events
- Drought in New Mexico, December 1 to 31, 201419 events
- Drought in Texas, December 1 to 31, 201416 events
- Drought in California, December 1 to 31, 201411 events
- Winter Weather in Ohio, December 1 to 2, 201411 events
- Drought in Texas, December 1 to 31, 20149 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 551048, 551049, 551050.